Alert archive / California / Wind Advisories in 2020
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 10, 2020, 11:54 AM PST for Imperial County, Riverside County, San Bernardino County, California; La Paz County, Arizona. It took effect at Feb 11, 2020, 1:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 11:54 AM PST (19:54 UTC)
- In effect from
- Feb 11, 2020, 1:00 AM PST
- Expired
- Feb 11, 2020, 1:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 164 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WWUS75 KPSR 101954 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1254 PM MST Mon Feb 10 2020 AZZ530-CAZ560-561-564-568>570-110800- /O.NEW.KPSR.WI.Y.0005.200211T0900Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 1254 PM MST Mon Feb 10 2020 /1154 AM PST Mon Feb 10 2020/ ...WIND ADVISORY IN EFFECT FROM 2 AM MST /1 AM PST/ TO 2 PM MST /1 PM PST/ TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Western portion of Joshua Tree National Park, Eastern portion of Joshua Tree National Park, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 2 AM MST /1 AM PST/ to 2 PM MST /1 PM PST/ Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
040 WWUS75 KPSR 111001 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 301 AM MST Tue Feb 11 2020 AZZ530-CAZ560-561-564-568>570-112100- /O.CON.KPSR.WI.Y.0005.000000T0000Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 301 AM MST Tue Feb 11 2020 /201 AM PST Tue Feb 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
999 WWUS75 KPSR 111130 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 430 AM MST Tue Feb 11 2020 CAZ565-567-111700- /O.NEW.KPSR.FG.Y.0004.200211T1130Z-200211T1700Z/ Imperial County Southeast-Imperial Valley- Including the cities of El Centro, Calexico, Alamorio, and Brawley 330 AM PST Tue Feb 11 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility below 1/4 a mile in dense fog. * WHERE...Southeastern Imperial County and Imperial Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ AZZ530-CAZ560-561-564-568>570-112100- /O.CON.KPSR.WI.Y.0005.000000T0000Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 430 AM MST Tue Feb 11 2020 /330 AM PST Tue Feb 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
944 WWUS75 KPSR 111405 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 705 AM MST Tue Feb 11 2020 AZZ532-111700- /O.EXA.KPSR.FG.Y.0004.000000T0000Z-200211T1700Z/ Yuma- Including the cities of Yuma and Fortuna Foothills 705 AM MST Tue Feb 11 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Visibility below 1/4 a mile in dense fog. * WHERE...Yuma. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ565-567-111700- /O.CON.KPSR.FG.Y.0004.000000T0000Z-200211T1700Z/ Imperial County Southeast-Imperial Valley- Including the cities of Winterhaven, El Centro, Calexico, Alamorio, and Brawley 605 AM PST Tue Feb 11 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility below 1/4 a mile in dense fog. * WHERE...Southeastern Imperial County and Imperial Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ AZZ530-CAZ560-561-564-568>570-112100- /O.CON.KPSR.WI.Y.0005.000000T0000Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 705 AM MST Tue Feb 11 2020 /605 AM PST Tue Feb 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
612 WWUS75 KPSR 111526 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 826 AM MST Tue Feb 11 2020 AZZ532-CAZ565-567-111630- /O.CAN.KPSR.FG.Y.0004.000000T0000Z-200211T1700Z/ Yuma-Imperial County Southeast-Imperial Valley- 826 AM MST Tue Feb 11 2020 /726 AM PST Tue Feb 11 2020/ ...DENSE FOG ADVISORY IS CANCELLED... The fog has dissipated and visibilities have improved across the area. $$ AZZ530-CAZ560-561-564-568>570-112100- /O.CON.KPSR.WI.Y.0005.000000T0000Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 826 AM MST Tue Feb 11 2020 /726 AM PST Tue Feb 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
586 WWUS75 KPSR 112042 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 142 PM MST Tue Feb 11 2020 AZZ530-CAZ560-561-564-568>570-112145- /O.EXP.KPSR.WI.Y.0005.000000T0000Z-200211T2100Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 142 PM MST Tue Feb 11 2020 /1242 PM PST Tue Feb 11 2020/ ...WIND ADVISORY WILL EXPIRE AT 2 PM MST /1 PM PST/ THIS AFTERNOON... Winds will continue to subside this afternoon. However, breezy conditions will likely persist through sunset with occasional gusts as high as 40 mph, particularly across the higher elevations of Joshua Tree National Park. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 10:15 AM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 10, 10:15 AM PST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1115 AM MST Mon Feb 10 2020 .UPDATE... Updated Aviation. && .SYNOPSIS... A low pressure system will continue moving across the region through the first half of the week. This will result in a period of cooling temperatures and good chances for precipitation. The best opportunity for accumulating rainfall will occur Monday and Tuesday, but could linger over parts of south-central Arizona through Wednesday. && .DISCUSSION... Latest satellite imagery analysis shows the well anticipated low pressure system has finally completed the southerly journey through California and is currently centered off the SoCal coast. Objective analysis shows deepening southerly flow has increased moisture levels in our area, mostly at the mid and upper levels, although there has been a noticeable uptick in surface moisture here the last few hours. Most of the shower activity remains close to the California coast with the better moisture although a few showers have sprung up across eastern Arizona in response to an infusion of midlevel moisture. Today: All ensemble guidance remains consistent advancing the center low across northern Baja California and arriving over the northern shores of the Gulf of California by late Monday. As this occurs, deep southerly flow will advect additional moisture to support to support elevated PoPs. Even though the cold core and strongest dynamics will remain south of our area, frontal forcing and diffluence aloft ahead should support widespread shower development as this system progresses. The best instability supportive of stronger showers and possible thunderstorms will remain closer to the cold core, and determining how far north the instability spreads is less certain. Confidence is better for instability infiltrating southeast California and southwest Arizona; however, Hi-Res guidance and recent analysis trends both support theta-e advection into western and south- central Arizona that could signal enough instability for those stronger showers and thunderstorms as far north as central Arizona, including all of the Phoenix area. As far as timing, rain chances for this morning favor southeast California and southwestern Arizona and eventually spreading eastward through the day. Hi-Res deterministic and HREF guidance indicates the bulk of shower activity will penetrate the Phoenix area by the early afternoon. Tuesday: Rain chances will remain high from Monday night through early Tuesday morning. Latest Hi-Res guidance, including the HREF, indicate the potential for a band of showers stretching across central Arizona and dipping southwest towards Yuma. Shower activity will decrease through the day from west to east and be mostly out of the area by night. Meanwhile, a tightening pressure gradient on the backside of the low will induce strong northerly winds over southeast California with strong gusts possible over any mountain tops, including Joshua Tree National Park. The highest winds are likely to occur during the early morning hours Tuesday with gusts possibly reaching 40 mph. By late Tuesday, the center of the low will likely shift to a more ENE trajectory slicing through southeast Arizona and eventually well off to our east. In terms of QPF, the GEFS continues to catch up to the EPS outputs with both ensembles, as well as HREF, generally indicating 0.10-0.75" possible for most desert areas with slightly higher totals across any higher terrain features. Any area that sees enhanced showers or thunderstorms may see locally higher totals and supports WPC's expanded Marginal Risk ERO for isolated flooding concerns. As for snow, forecast totals totals have changed as timing for showers and lower snow levels are less certain. Totals in JTNP have trended down into the 1-4" range, barely meeting advisory criteria, but the potential to exceed the forecast does exist with max ensemble guidance suggesting up to 8 inches. The higher terrain east of Phoenix, including the Four Peaks, may see 2-4 inches as well. Wednesday: Most of the showers will be to our east with drying conditions. Lingering moisture may support an isolated shower or two over Gila County but of little consequence. As for the rest of the week, conditions improve slowly with clearer skies and a slight warming trend through Friday before another potential weather system moves through next weekend. && .AVIATION...Updated at 1815Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Aviation concerns include developing showers and possibly an embedded thunderstorm after 00Z, erratic winds within shower activity, prolonged scattered showers overnight with lowering cigs, and the potential for rain and lower end MVFR cigs/visibilities during the morning high traffic period Tuesday. Confidence is good that SCT-BKN cloud decks will remain in a 7K-9K ft AGL range through at least mid afternoon as east winds attempt to turn southerly. Showers and a wind shift to the SW should start approaching PHX terminals after 00Z though confidence is low on exact timing and expanse of coverage. An embedded TS may also be possible though likelihood of limited coverage precludes mention in this TAF package for the time being. Scattered SHRA should increase in coverage overnight as cigs slowly lower. The development of a persistent band of steady rain and lower end MVFR cigs appears probable late tonight and into Tuesday morning. Large uncertainty exists where this band aligns, and could affect only a portion of the PHX terminals. Regardless, cigs may be slow to clear Tuesday morning and cloud heights below 5K ft may linger into the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Periods of showers and embedded thunderstorms, erratic winds, and occasional lower cigs will be a significant aviation concern through Tuesday morning. KIPL will experience these impacts through late evening with MVFR cigs before clearing overnight. KBLH will experience similar impacts late afternoon and evening with better chances for TS/outflow. Banded showers and lower cigs may persist into the evening with clearing generally after midnight. Another potential impact is strong, gusty north winds rushing into SE CA Tuesday morning. Remained conservative with gusts near 30kt, though speeds could conceivably be even greater. && .FIRE WEATHER... Wednesday through Sunday: No major changes to the previous forecast...Conditions slowly begin to dry with chances for only light lingering showers thereafter. Minimum humidity values will remain above 15% for most of the week with overnight recoveries declining to 20-35% by midweek. Winds will generally be lighter with directions likely to follow local wind patterns. Forecast becomes less clear by the weekend as the potential for another wet weather system exists. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...Winter Weather Advisory until 4 PM PST this afternoon for CAZ560. && DISCUSSION...Deems AVIATION...MO FIRE WEATHER...Deems
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 12:14 PM PST | Areal Flood Advisory | PSR | Imperial | 4 hr |
| Feb 10, 1:40 PM PST | Areal Flood Advisory | PSR | Imperial | 3 hr |
| Feb 10, 3:06 PM PST | Special Weather Statement | PSR | Gila | 24 min |
Nearby
Wind Advisories in California, 2020Wind Advisories in Arizona, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.